Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 29, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Sep 5, 2016, 3:43 PM EDT. It took effect at Sep 5, 2016, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2016, 3:43 PM EDT (19:43 UTC)
- In effect from
- Sep 5, 2016, 5:00 PM EDT
- Expired
- Sep 6, 2016, 4:04 AM EDT
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
107 WHUS72 KMLB 051943 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT MON SEP 5 2016 AMZ570-572-061500- /O.NEW.KMLB.SC.Y.0029.160905T2100Z-160906T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 343 PM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. * WINDS...NORTHEAST WINDS 15 KNOTS AND GUSTY. * WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-061500- /O.NEW.KMLB.SC.Y.0029.160906T0300Z-160906T1500Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 343 PM EDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY. * WINDS...NORTHEAST WIND 15 KNOTS AND GUSTY. * WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
1 follow-up statement
897 WHUS72 KMLB 060804 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 404 AM EDT TUE SEP 6 2016 AMZ570-572-575-070000- /O.CAN.KMLB.SC.Y.0029.000000T0000Z-160906T1500Z/ /O.NEW.KMLB.SW.Y.0005.160906T0804Z-160907T0000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 404 AM EDT TUE SEP 6 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...EAST TO NORTHEAST WINDS 10 TO 15 KNOTS AND GUSTY. * WAVES/SEAS...SEAS 6 TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 3:30 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 5, 3:30 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 PM EDT MON SEP 5 2016
.DISCUSSION...
...Dangerous rip currents will continue along east central Florida
beaches into mid week...
Currently-Tonight...Numerous showers and isolated storms will
transition southward south of a Kissimmee to Melbourne line into
this evening as the low level frontal trough moves towards Lake
Okeechobee this evening. Will maintain higher rain chances from
Osceola and Brevard counties southward into the evening and then
continue a slight chance for showers across srn sections overnight.
Surface high pressure will build into Georgia overnight with NE
winds in the boundary layer to 15 knots keeping winds up across the
Atlantic and the immediate coast. Drier airmass will move in across
nrn sections by morning with low shower chances across srn cstl
sections past midnight. Lows in the lower to mid 70s.
Tuesday...12z model guidance continues trend of bringing a drier
airmass to east central FL from the NE with low lvl winds from
NE/ENE. Surface high pressure will settle to south Georgia and
extend offshore in the afternoon. Substantial drying in the h8-h3
layer and PWATS dropping to 1.0-1.1 inches across from Brevard and
Osceola counties northward will keep POPs confined to srn areas with
low shower chances south of Vero Beach and across Okeechobee county.
Highs mid to upper 80 coast and upper 80 to near 90 for the interior.
WED-SUN...Onshore flow will persist through the extended as West
Atlantic high pressure builds back in, with ridge axis remaining
north of the area. E/SE flow will continue to gradually increase
moisture and rain chances across the region, with PoPs reaching back
up to 40-50 percent by the weekend. Greatest coverage of afternoon
convection will be over the interior and a lingering chance of
onshore moving showers/isolated storms will persist along the coast
in the overnight and morning hours. Temperatures remain near normal
through the period.
&&
.AVIATION...
Sct-Nmrs SHRA/Isold TSRA will affect KISM-KMLb corridor thru 22z
with activity shifting twd srn terminals into the evening. Slgt Chc
for SHRA with MVFR conds for srn cstl terminals from KSUA-KFPR with
Atlc showers moving onshore.
&&
.MARINE...NE winds to around 15 knots behind the frontal trough
dropping south across the waters and building NE swells through late
Tonight should allow combined seas to peak from 5-7 ft in the
offshore Gulf Stream waters late tonight. Will continue SCEC
headlines near shore and hoist SCA for seas in the offshore Gulf
stream waters Tonight into Tue morning. Low level winds becoming ENE
and decreasing some into Tue afternoon should lessen wind based gulf
stream effects but still expect swells to 6 ft on Tuesday offshore.
TUE-FRI...High pressure will build back in north of the area with a
persistent onshore flow through the week. Wind speeds up to 10-15
knots Tuesday-Wednesday forecast to decrease slightly to 5-10 knots
into late week. Seas up to 6 feet offshore Tuesday, mainly in a long
period swell will gradually decrease, becoming 2-3 feet Thursday and
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 86 71 86 / 0 10 10 10
MCO 71 89 71 89 / 10 0 10 20
MLB 75 88 76 87 / 20 10 20 20
VRB 72 87 72 87 / 30 10 20 30
LEE 70 91 71 92 / 0 0 0 20
SFB 70 88 71 90 / 0 0 10 20
ORL 71 89 72 89 / 10 0 10 20
FPR 73 87 73 87 / 30 20 20 30
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory from 11 PM this evening to 11 AM EDT
Tuesday for Sebastian Inlet to Jupiter Inlet 20-60 nm.
Small Craft Advisory until 11 AM EDT Tuesday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT/LONG TERM...Volkmer
AVIATION/IMPACT WEATHER...Spratt/CristaldiHazardous weather outlook, Sep 5, 11:10 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT MON SEP 5 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- 1110 AM EDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A DEVELOPING NORTHEAST WIND ALONG WITH A LONG PERIOD SWELL WILL PILE MORE WATER ONSHORE WITHIN THE SURF ZONE AT AREA BEACHES. THIS WILL CREATE A HIGH RISK OF DANGEROUS RIP CURRENTS THIS AFTERNOON INTO THE EVENING...AS WELL AS CHOPPY AND ROUGH WATERS. THE NUMBER AND INTENSITY OF RIP CURRENTS WILL BE WELL ABOVE NORMAL...ESPECIALLY DURING THE OUTGOING TIDE THIS AFTERNOON. CHECK WITH LIFE GUARDS CONCERNING LOCAL CONDITIONS WHEN ARRIVING AT THE BEACH AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT REMAIN CALM AND DO NOT FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. .THUNDERSTORM IMPACT... MOISTURE ASSOCIATED WITH A WEAK SURFACE BOUNDARY WILL GRADUALLY TRANSITION FROM CENTRAL TO SOUTH FLORIDA DURING THE DAY. ALONG AND AHEAD OF THE BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. TO THE NORTH OF THE BOUNDARY...THE COVERAGE OF THUNDERSTORMS WILL DECREASE. THE HIGHEST COVERAGE OF STORMS THIS AFTERNOON IS EXPECTED SOUTH OF A LINE FROM AROUND KISSIMMEE TO COCOA BEACH. THE MAIN HAZARDS FROM STORMS THIS AFTERNOON WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS OF 35 TO 45 MPH. .FLOOD IMPACT... RAINFALL WAS GENEROUS IN SEVERAL PLACES YESTERDAY...WITH LOCAL AMOUNTS OF 2 TO 4 INCHES. ONE TO 2 INCHES IS POSSIBLE TODAY... ESPECIALLY FOR PLACES SOUTH OF KISSIMMEE AND COCOA BEACH. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS MAY PRODUCE LOCAL WINDS GUSTS NEAR OR ABOVE 35 KNOTS MAINLY OVER INLAND LAKES AND WITHIN THE INTRACOASTAL WATERWAYS AND NEARSHORE WATERS. .WIND AND SEA IMPACT... SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO NORTHEAST WINDS NEAR 15 KNOTS COMBINED WITH A LONG PERIOD SWELL. SEAS WILL BUILD TO AROUND 4 FEET NEAR SHORE AND UP TO 6 FEET WELL OFFSHORE...WITH OCCASIONAL HIGHER SETS. A SMALL CRAFT ADVISORY MAY BE NEEDED OFFSHORE LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LONG FETCH OF ONSHORE FLOW WILL KEEP SEAS ELEVATED INTO MID WEEK...ALONG WITH A CONTINUED MODERATE TO HIGH RISK OF RIP CURRENTS. THE THUNDERSTORM COVERAGE WILL BE BELOW NORMAL TUESDAY AND WEDNESDAY...THEN WILL TREND UPWARD LATER IN THE WEEK. THE PATTERN WILL FAVOR INLAND LOCATIONS FOR STRONGER STORMS LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:34 PM EDT | Areal Flood Advisory | MLB | Osceola | 116 min |
| Sep 5, 4:35 AM EDT | Rip Current Statement | MLB | Volusia | 18 hr |
| Sep 5, 4:21 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 54 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.